Topological aggregation, the case of an infinite population
AbstractThe literature on infinite Chichilnisky rules considers two forms of anonymity: a weak and a strong. This note introduces a third form: bounded anonymity. It allows us to prove an infinite analogue of the "Chichilnisky- Heal-resolution" close to the original theorem: a compact parafinite CW-complex X admits a bounded anonymous infinite rule if and only if X is contractible. Furthermore, bounded anonymity is shown to be compatible with the finite and the [0, 1]-continuum version of anonymity and allows the construction of convex means in infinite populations. With X=[0, 1], the set of linear bounded anonymous rules coincides with the set of medial limits.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Springer in its journal Social Choice and Welfare.
Volume (Year): 14 (1997)
Issue (Month): 2 ()
Note: Received: 30 October 1993/Accepted: 22 April 1996
Contact details of provider:
Web page: http://link.springer.de/link/service/journals/00355/index.htm
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Marcus Pivato, 2014.
"Additive representation of separable preferences over infinite products,"
Theory and Decision,
Springer, vol. 77(1), pages 31-83, June.
- Pivato, Marcus, 2011. "Additive representation of separable preferences over infinite products," MPRA Paper 28262, University Library of Munich, Germany.
- Luc Lauwers, 1999.
"Topological Social Choice,"
Center for Economic Studies - Discussion papers
ces9912, Katholieke Universiteit Leuven, Centrum voor Economische Studiën.
- Lauwers, Luc & Van Liedekerke, Luc, 1995. "Ultraproducts and aggregation," Journal of Mathematical Economics, Elsevier, vol. 24(3), pages 217-237.
- Andrei Gomberg & Cesar Martinelli & Ricard Torres, 2002.
"Anonymity in Large Societies,"
0211, Centro de Investigacion Economica, ITAM.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.